• question-icon

    What are the side effects of prolonged usage of Metronidazole?

default
Posted on Wed, 1 Jun 2016 in General Health
Question: Hello Doctor Khan:
First off: Your email on the Zika virus worked out really well. I showed it to my brother-in-law, he showed it to the pregnant niece, she had a serious talk with her gynocologist and we had a fine visit up in Quesnel BC on the Easter weekend. So, many thanks for your efforts.
Back in October of 2015 I did a course of amoxillin trihydrate for a supposed sinus infection. The only thing to come of that was that I ended up with C. difficile. After the first course of metronidazole the dif was back in about seven days, after a second course of metronidazale it was back in under ten days. Since then (mid-January), I have been throwing back many probiotics as advised by my TCM practitioner and this is keeping it perfectly manageable.
My questions are: will pursuing this course have any ill effects on my health and will the bowel microbes eventually find a normal balance? I do not want to poison my system with yet another course of broad-spectrum antibiotics.
Sincerely,
doctor
Answered by Dr. Shoaib Khan 50 minutes later
Brief Answer:
Avoid antibiotics until totally necessary,probiotics are perfectly fine sir

Detailed Answer:
Hello once again sir.

So very nice to hear from you again.

I am so glad that I could in some way contribute to getting your family back together again, it really makes staying up losing on sleep after a long days work, all worth it! :)

Probiotics are close to natural health aids that promote good digestion, and also eventually help with restoration of normal bacteria into the GIT (gastrointestinal tract).

There are also supplements such as (Yogulakt available in Moscow) that have to be kept in the fridge and taken only just before use, which are freeze-dried microflora that help restore the normal bacteria in the GIT. I am not sure whether this will be available on your side, but you should be able to find such equivalents that can be used to promote the regrowth and balance of microflora in your GIT; so please do speak to your doctor about them.

I hope you find my response both helpful and informative. Please do not hesitate to write to me about anything, anytime. I am always here to help sir. :) My best wishes to ma'am.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shoaib Khan

General & Family Physician

Practicing since :2009

Answered : 9409 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  HIV

doctor1 MD

I have no problem getting an erection but when I slip on a condon for sex I quickly lose it. This is a problem for me as I will have a lovely...

doctor1 MD

My girl and I had a sex on march 1, and we used condom but she is not having menstural cycle which was supposed to be on March 13, we are afraid...

doctor1 MD

I had unprotected sex 3-4 days before my period...during intercourse I noticed little blood..what must have caused that? I had an ipill within 2...

doctor1 MD

Hi I had intercourse last Saturday night using a condom. I was in the middle of my periods but we decided I should take the morning after pill just...

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a...

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was...

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

Get personalised answers from verified doctor in minutes across 80+ specialties

186 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Shoaib Khan
  • Q - Not getting proper sleep, don't want to take sleeping pills. What to take?

  • Q - Radiation done for tongue cancer. Started getting pain. How to overcome...

  • Q - How to get rid of swollen and painful inner labia?

  • Q - Have bradycardia. Got positive stress test and qrs-t angle on ekg. Risk...

  • Q - Suffering from chronic acute bronchitis and recurrent pneumonitis. Safe...

  • Q - Hard bump appeared on inner thigh and lower abdomen. What could be...

  • Q - Have severe dry eye. On Restasis. Used moisture pads. Nothing helped....

  • Q - Have osteoporosis. Is it safe to stop taking fosomax while on calcium...

  • Q - Sudden pop sound in back. Experiencing pain and hot flashes. Took...

  • Q - Suffering from post-traumatic stress disorder and bipolar 2. Why am I...

backtotop2